Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 456, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 20, 2008, 3:45 AM CDT for Adair County, Cherokee County, Delaware County, Oklahoma. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2008, 3:45 AM CDT (08:45 UTC)
- Expired
- Jun 20, 2008, 4:45 AM CDT
- In force
- 60 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Adair County, OK, Cherokee County, OK, Delaware County, OK
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.8 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1524 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 993 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 8:56 PM CDT, 6 hours 49 minutes earlier.
Area forecast discussion, Jun 19, 8:56 PM CDT, 6 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 856 PM CDT THU JUN 19 2008 .DISCUSSION... CONVECTIVE CLUSTERS STAYING NORTHEAST AND WELL SOUTHWEST THIS EVENING. WATCH DROPPED TSA CWA. STILL CHANCE OF PRECIP OVERNIGHT... ESPECIALLY NORTHEAST / SOUTHWEST CORNERS OF TSA FORECAST AREA. GIVEN LAST SEVERAL NIGHTS OUTCOMES WILL MAINTAIN AT LEAST MARGINAL POP CENTRAL PORTION OF AREA THROUGH KTUL-KFSM. GW && .PRELIMINARY POINT TEMPS/POPS... TUL 88 68 85 65 / MMM 20 30 10 FSM 87 67 83 65 / MMM 20 60 30 MLC 87 68 84 63 / MMM 40 40 10 BVO 88 64 86 62 / MMM 20 30 10 FYV 84 61 80 60 / MMM 30 50 30 BYV 83 63 81 62 / MMM 40 50 30 MKO 85 67 83 64 / MMM 20 40 10 MIO 86 65 85 62 / MMM 30 30 10 F10 86 67 83 64 / MMM 30 40 10 HHW 87 68 82 66 / MMM 50 50 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...21 LONG TERM....21
Hazardous weather outlook, Jun 20, 1:29 AM CDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 129 AM CDT FRI JUN 20 2008 ARZ001-002-010-011-019-020-029-OKZ049-053>076-201000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 129 AM CDT FRI JUN 20 2008 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...TONIGHT. DISCUSSION... THUNDERSTORMS WERE DEVELOPING OVER NORTHEAST OKLAHOMA EARLY THIS MORNING. ENOUGH ELEVATED INSTABILITY AND SHEAR WAS PRESENT FOR SEVERE THUNDERSTORMS. THUS...STRONG TO SEVERE STORMS ARE A POSSIBILITY. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY...NO HAZARDS. SUNDAY...NO HAZARDS. MONDAY...NO HAZARDS. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... AN UPPER RIDGE IS EXPECTED TO DEVELOP OVER THE WEEKEND PROVIDING A RELATIVELY DRY WEEKEND. AN UPPER TROUGH WILL SWING THROUGH THE REGION TUESDAY AND WEDNESDAY BRINGING A CHANCE OF THUNDERSTORMS BACK INTO THE THE FORECAST. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Jun 19, 10:33 PM CDT, 5 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1033 PM CDT THU JUN 19 2008
OKZ075-076-200415-
LATIMER OK-LE FLORE OK-
1033 PM CDT THU JUN 19 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1115 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
WESTERN LE FLORE AND NORTHEASTERN LATIMER
AT 1033 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PANOLA...MOVING EAST AT 18 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...PANOLA AND RED OAK.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
LAT...LON 3483 9527 3496 9532 3507 9505 3506 9504
3506 9497 3488 9490
TIME...MOT...LOC 0333Z 251DEG 16KT 3491 9523Special weather statement, Jun 19, 10:44 PM CDT, 5 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1044 PM CDT THU JUN 19 2008
OKZ073-075-200430-
LATIMER OK-PITTSBURG OK-
1044 PM CDT THU JUN 19 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1130 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
EASTERN PITTSBURG AND WESTERN LATIMER
AT 1044 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3
MILES SOUTHWEST OF BLOCKER...MOVING EAST AT 20 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...GOWEN...BLOCKER AND
FEATHERSTON.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3510 9535 3487 9544 3496 9577 3511 9573
TIME...MOT...LOC 0344Z 282DEG 17KT 3503 9559Special weather statement, Jun 19, 11:15 PM CDT, 4 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1115 PM CDT THU JUN 19 2008
OKZ073>075-200445-
HASKELL OK-LATIMER OK-PITTSBURG OK-
1115 PM CDT THU JUN 19 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1145 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
SOUTHERN HASKELL...NORTHEASTERN PITTSBURG AND NORTHERN LATIMER
AT 1115 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4
MILES SOUTHEAST OF FEATHERSTON...MOVING EAST AT 21 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...LEQUIRE...
LEWISVILLE...KINTA...FEATHERSTON AND QUINTON.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
LAT...LON 3515 9509 3492 9509 3495 9553 3513 9553
TIME...MOT...LOC 0415Z 270DEG 18KT 3504 9541Special weather statement, Jun 20, 1:27 AM CDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
127 AM CDT FRI JUN 20 2008
OKZ057-058-063-200730-
CRAIG OK-DELAWARE OK-OTTAWA OK-
127 AM CDT FRI JUN 20 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 230 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHERN DELAWARE...NORTHEASTERN CRAIG AND OTTAWA
AT 127 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 9 MILES NORTHWEST OF WELCH TO COMMERCE...MOVING
SOUTHEAST AT 18 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE
STORMS INCLUDE...MIAMI...COMMERCE...AFTON...FAIRLAND...NARCISSA...
WYANDOTTE...OTTAWA...QUAPAW...CARDIN...PICHER...PYRAMID CORNERS...
BLUEJACKET AND WELCH.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3673 9461 3660 9462 3665 9503 3700 9530
3700 9482
TIME...MOT...LOC 0627Z 328DEG 16KT 3697 9518 3694 9488Special weather statement, Jun 20, 2:25 AM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
225 AM CDT FRI JUN 20 2008
OKZ056>058-061>063-200830-
CRAIG OK-DELAWARE OK-MAYES OK-NOWATA OK-OTTAWA OK-ROGERS OK-
225 AM CDT FRI JUN 20 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 330 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHEASTERN ROGERS...DELAWARE...SOUTHERN CRAIG...SOUTHERN
OTTAWA...SOUTHEASTERN NOWATA AND NORTHERN MAYES
AT 225 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 9 MILES NORTH OF NEW ALLUWE TO 4 MILES EAST OF
VINITA TO 10 MILES NORTHEAST OF GROVE...MOVING SOUTH AT 21 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...JAY...
LEACH...COLCORD...CHLOETA...ZENA...CLEORA...GROVE...BERNICE...NEW
ALLUWE...CHELSEA...AFTON...VINITA...KETCHUM...BIG CABIN...WHITE
OAK...SALINA...SPAVINAW...STRANG...ADAIR...PENSACOLA...LANGLEY...
DISNEY AND MAYSVILLE.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL...VERY HEAVY
RAIN AND WIND GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD
REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER ALERT IS UPGRADED TO A
WARNING.
LAT...LON 3670 9512 3675 9463 3649 9461 3648 9462
3644 9460 3626 9459 3620 9491 3634 9543
3678 9557
TIME...MOT...LOC 0725Z 342DEG 18KT 3673 9550 3662 9508
3671 9468The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 10:33 PM CDT | Special Weather Statement | TSA | Latimer | 42 min |
| Jun 19, 10:44 PM CDT | Special Weather Statement | TSA | Pittsburg | 46 min |
| Jun 19, 10:49 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 24 min |
| Jun 19, 11:15 PM CDT | Special Weather Statement | TSA | Latimer | 30 min |
| Jun 20, 1:27 AM CDT | Special Weather Statement | TSA | Ottawa | 63 min |
| Jun 20, 1:36 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Ottawa | 54 min |
| Jun 20, 2:25 AM CDT | Special Weather Statement | TSA | Delaware, Mayes | 65 min |
| Jun 20, 2:58 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Mayes, Rogers | 62 min |
| Jun 20, 4:29 AM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers, Wagoner | 50 min |
| Jun 20, 4:51 AM CDT | Special Weather Statement | TSA | Adair, Cherokee | 54 min |
| Jun 20, 5:18 AM CDT | Special Weather Statement | TSA | Sequoyah | 57 min |
| Jun 20, 5:47 AM CDT | Special Weather Statement | TSA | Sequoyah | 58 min |
| Jun 20, 6:13 AM CDT | Severe Thunderstorm Warning | TSA | Muskogee | 32 min |
| Jun 20, 6:47 AM CDT | Special Weather Statement | TSA | Muskogee | 58 min |
| Jun 20, 6:57 AM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Sequoyah | 63 min |
| Jun 20, 7:35 AM CDT | Special Weather Statement | TSA | Okmulgee | 55 min |
| Jun 20, 7:37 AM CDT | Special Weather Statement | TSA | Latimer | 38 min |
| Jun 20, 7:41 AM CDT | Special Weather Statement | TSA | Muskogee | 34 min |
| Jun 20, 8:19 AM CDT | Areal Flood Advisory | TSA | Cherokee, McIntosh, Muskogee, Wagoner | 3 hr |
| Jun 20, 8:23 AM CDT | Special Weather Statement | TSA | Muskogee | 52 min |
| Jun 20, 8:37 AM CDT | Flash Flood Warning | TSA | Muskogee, Wagoner | 6 hr |
| Jun 20, 8:51 AM CDT | Special Weather Statement | TSA | LeFlore | 54 min |
| Jun 20, 10:03 AM CDT | Special Weather Statement | TSA | Latimer | 27 min |
| Jun 20, 10:20 AM CDT | Special Weather Statement | TSA | Pittsburg | 40 min |
| Jun 20, 11:20 AM CDT | Special Weather Statement | TSA | Pushmataha | 40 min |
| Jun 20, 11:39 AM CDT | Special Weather Statement | TSA | Choctaw | 51 min |
| Jun 20, 12:24 PM CDT | Special Weather Statement | TSA | Pushmataha | 51 min |
| Jun 20, 12:30 PM CDT | Special Weather Statement | TSA | Choctaw | 45 min |
| Jun 20, 12:46 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 39 min |
| Jun 20, 1:22 PM CDT | Special Weather Statement | TSA | Choctaw | 38 min |
| Jun 20, 6:33 AM CDT | Special Weather Statement | TSA | Sebastian | 57 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.